Normally prednisone is used for neuroprotection. Optical nerve damage is the only prednisone related nerve problem I have heard of. Once again though everyone can have weird reactions to anything. I take ibuprofen and it makes my pain INCREASE. Very hard to definate always a possibility.
Some people claim it caused them nerve damage. You probably need to talk to your doctor about it and see what he/she says.
Its not something its known for, but it has allot of nasty side effects. I agree talk to your dr about it.
Prednisone is an anti inflammatory medication. It reduces inflammation around, say, a muscle. As the muscle calms down and heals, there may be new pressure on your nerves and that is why some feel the two are related. Prednisone is very good at masking pain. Reducing it from your system reveals all the pains that were masked. I know a lot about that as I have a muscle disease which becomes increasingly more painful once I reach a certain level of prednisone.
Prednisone does not affect nerves. I sure wish it did as that would help my neuropathy. It doesn't. But it does affect the areas that muscle are within. And that pressure creates pain. Good question. Thanks for inquiring. If you are on prednisone never ever stop it yourself. Side effects can be very difficult especially to inner organs.
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 14 Dec 2013 • 2 answers
Updated 8 Jan 2019 • 7 answers
Updated 5 Mar 2015 • 1 answer
Updated 2 Apr 2015 • 1 answer
Updated 26 Mar 2017 • 1 answer